Thunderstorm Wind, Queen Anne'S
- When
- August 27, 6:45 PM EST
- Where
- Queen Anne'S County, Centreville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 39.050, -76.067
A severe thunderstorm knocked down one large tree and several large tree limbs and wires in Centreville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down one large tree and several large tree limbs and wires in Centreville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 27, 5:00 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 600 PM EDT WED AUG 27 2003 WORKING ON MINOR UPDATE TO ADD CHC POPS TO CHESTER CTY PA THRU THE EVE...GIVEN PRESENT RADAR TRENDS TO OUR W. KRAUS ------------------------------ PREVIOUSLY... BUSY EARLY AFTERNOON IN AND AROUND THE PHILADELPHIA METRO AREA WITH A SMALL CLUSTER OF STORMS WHICH QUICKLY INTENSIFIED TO SEVERE LEVELS. STORMS WERE MOVING AT 50 MPH AS MIDLEVEL FLOW INCREASED SOME. REFER TO LOCAL STORM REPORT (PHLLSRPHI) FOR MORE DETAILS ON DAMAGE REPORTS FROM TODAYS STORMS. COLD FRONT WILL CONTINUE TO DROP SOUTHEASTWARD THIS EVENING. ATMOSPHERE STILL FAIRLY UNSTABLE AHEAD OF FRONT...THEREFORE WE WILL CARRY A CHANCE OF SHOWERS/THUNDERSTORMS THIS EVENING FROM PHILADELPHIA SOUTHWARD. NO MENTION OF PRECIPITATION IN THE NORTHERN ZONES AND A SLIGHT CHANCE (HIDDEN 20 POP) ACROSS THE CENTRAL ZONES. IF SOMETHING POPS IN THE NORTH OR CENTRAL PART OF THE CWA THIS EVENING...IT WILL BE HANDLED BY SHORT TERM FORECASTS AS IT SHOULD REMAIN ISOLATED. CURRENT MCS ORGANIZING OVER WESTERN PENNSYLVANIA/EASTERN OHIO INTO WEST VIRGINIA SHOULD MOVE EASTWARD AND THEN TURN MORE SOUTHEASTWARD ALONG EXISTING OUTFLOW BOUNDARY LAID DOWN FROM PREVIOUS CONVECTIVE CLUSTER. THIS MAY GET INTO OUR DELMARVA REGION THIS EVENING... THEREFORE CHANCE POPS HIGHEST IN THIS AREA THIS EVENING. STILL A SLIGHT SEVERE POTENTIAL...MAINLY ACROSS THE DELMARVA ZONES AS INSTABILITY IS HIGHER HERE THIS EVENING AS ATMOSPHERE WAS UNDISTURBED FROM EARLIER CONVECTION. PATCHY FOG MAY OCCUR LATER TONIGHT...HOWEVER SHOULD NOT BE WIDESPREAD ENOUGH...THEREFORE WILL LEAVE OUT OF THE FORECAST. HIGH PRESSURE WILL THEN BUILD DOWN FROM THE UPPER GREAT LAKES THURSDAY. DEW POINTS WILL CONTINUE TO LOWER THURSDAY AS MIDLEVEL DRYING OCCURS. IT SHOULD BE A NICE DAY THURSDAY AS THE AFOREMENTIONED FRONT CLEARS THE REGION. THIS HIGH PRESSURE SYSTEM WILL SLIDE EAST SOUTHEAST THURSDAY NIGHT INTO FRIDAY AS ANOTHER COLD FRONT ARRIVES LATER FRIDAY FROM THE WEST. THIS WILL LEAD TO AN UNSETTLED (AT TIMES) HOLIDAY WEEKEND. MORE HUMID CONDITIONS WILL BUILD BACK ACROSS THE REGION DURING FRIDAY AS THE OVERALL FLOW SWINGS AROUND TO THE SOUTHWEST AHEAD OF NEXT COLD FRONT. WE WILL BRING IN CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON AND CONTINUE RIGHT INTO SATURDAY NIGHT. FRONT LOOKS TO STALL SATURDAY NIGHT/SUNDAY ACROSS THE SOUTHERN ZONES. LOW PRESSURE WAVES ARE EXPECTED TO MOVE ALONG THIS FRONT WITH THE WETTEST TIME FRAME (HEAVIEST PRECIPITATION) LOOKING LIKE SUNDAY INTO SUNDAY NIGHT. HOLIDAY WEEKEND SHOULD NOT BE A TOTAL WASHOUT...HOWEVER THERE WILL BE TIMES WITH SHOWERS AND STORMS. IN THE EXTENDED (MONDAY THROUGH WEDNESDAY)...FRONT LINGERS NEAR THE REGION AS SHORT WAVE ENERGY ROTATES ACROSS. TIMING OF ANY SHORT WAVE ENERGY THIS FAR OUT IS TOUGH...THEREFORE WILL JUST WORD AS CHANCE OF SHOWERS AND THUNDERSTORMS. AS FOR TEMPERATURES...WENT ON THE HIGHER SIDE OF MOS NUMBERS FOR THURSDAY AND FRIDAY. REST OF FORECAST IS A BLEND OF THE MOS GUIDANCE. MARINE...ALL QUIET AS TO WINDS AND SEAS. .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. GORSE
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS TODAY... ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
308 PM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 PM READING PA WIND DAMAGE
08/27/03 BERKS OFFICE OF EMERGENCY
MANAGEMENT(OEM) REPORTS
TREES DOWN. TREES ALSO
DOWN IN EXETER AND
WERNERSVILLE.
0102 PM PLYMOUTH TOWNSHIP PA WIND DAMAGE
08/27/03 MONTGOMERY OEM REPORTS TREES DOWN.
0130 PM BENSALEM PA WIND DAMAGE
08/27/03 BUCKS OEM REPORTS TREES
DOWN...WINDS ESTIMATED AT
65 MPH. NWS SPOTTER
REPORTS PART OF A ROOF
TAKEN OFF OF AN AC MOORE
STORE.
0130 PM NORTHERN PORTION NJ WIND DAMAGE
08/27/03 BURLINGTON OEM REPORTS TREES AND
WIRES DOWN. NWS SPOTTER
REPORTS A HOUSE PORCH WAS
DAMAGED IN ARNEYTOWN.
0140 PM YARDVILLE NJ WIND DAMAGE
08/27/03 MERCER NWS SPOTTER REPORTS LARGE
TREE LIMBS DOWN.
0145 PM ALLENTOWN NJ WIND DAMAGE
08/27/03 MONMOUTH OEM REPORTS POWER LINES
DOWN.
0200 PM JACKSON NJ WIND DAMAGE
08/27/03 OCEAN OEM REPORTS TREES DOWN.DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021>025-PAZ067-070-071- 272330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 538 PM EDT WED AUG 27 2003 ...MORE THUNDERSTORMS APPROACHING FROM THE WEST INTO THE EVENING... AT 530 PM...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF THUNDERSTORMS MOVING RAPIDLY EAST ALONG AND JUST SOUTH OF THE PENNSYLVANIA MARYLAND BORDER. AT THEIR PRESENT PACE...THESE STORMS COULD REACH THE DELMARVA PENINSULA AND EXTREME SOUTHEASTERN PENNSYLVANIA AROUND 7 PM...AND EXTREME SOUTHERN NEW JERSEY BY 730 PM. MUCH LIKE THE STORMS OF LAST EVENING AND EARLIER TODAY...SOME OF THESE STORMS WERE PRODUCING DAMAGING WIND...HAIL...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. WHILE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE WESTERN SHORE OF THE CHESAPEAKE BAY IN MARYLAND...NO WATCHES WERE IN EFFECT YET FURTHER TO THE EAST. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET... FOR LATER FORECASTS AND STATEMENTS...AND IN CASE SEVERE THUNDERSTORM WATCHES OR WARNINGS ARE ISSUED FOR PORTIONS OF OUR AREA. KRAUS
DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021>025-PAZ067-070-071- 280100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 720 PM EDT WED AUG 27 2003 ...THUNDERSTORMS MOVING IN FROM THE WEST... AT 715 PM...NATIONAL WEATHER SERVICE RADAR SHOWED THUNDERSTORMS MOVING RAPIDLY EAST THROUGH THE BALTIMORE AND WASHINGTON AREAS TOWARD THE UPPER DELMARVA PENINSULA. THESE STORMS WILL SPREAD EAST THROUGH NORTHEASTERN MARYLAND AND DELAWARE BETWEEN NOW AND 9 PM... AND INTO EXTREME SOUTHERN NEW JERSEY BY 9 PM AS WELL. OTHER STORMS MAY REACH INTO EXTREME SOUTHEASTERN PENNSYLVANIA AFTER 8 PM. ALL OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS...HEAVY RAIN... HAIL...AND FREQUENT LIGHTNING. IF YOU ARE OUTDOORS...BE PREPARED TO SEEK SAFE SHELTER INDOORS QUICKLY...AS SOME OF THE STORMS ARE MOVING EAST AT ABOUT 50 MPH. WHILE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE WESTERN SHORE OF THE CHESAPEAKE BAY IN MARYLAND...NO WATCHES WERE IN EFFECT YET FURTHER TO THE EAST. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET... FOR LATER FORECASTS AND STATEMENTS...AND IN CASE SEVERE THUNDERSTORM WATCHES OR WARNINGS ARE ISSUED FOR PORTIONS OF OUR AREA. KRAUS
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2003Every state in 2003This day in weather historyWarnings in Maryland, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372126.